Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 12, 2022, 9:43 PM CDT for Terrell County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2022, 9:43 PM CDT (02:43 UTC)
- Expired
- Jul 12, 2022, 11:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Terrell County, TX
The radar
The Laughlin AFB radar (KDFX), 170 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3155 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034
WGUS54 KMAF 130243
FFWMAF
TXC443-130445-
/O.NEW.KMAF.FF.W.0033.220713T0243Z-220713T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
943 PM CDT Tue Jul 12 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southeastern Terrell County in southwestern Texas...
* Until 1145 PM CDT.
* At 943 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Southeastern Terrell County
This includes US Highway 90 between mile markers 331 and 341.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 2989 10181 2990 10195 2998 10195 2998 10181
FLASH FLOOD...RADAR INDICATED
$$
Devin Chehak1 follow-up statement
421
WGUS74 KMAF 130347
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1047 PM CDT Tue Jul 12 2022
TXC443-130445-
/O.CON.KMAF.FF.W.0033.000000T0000Z-220713T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Terrell TX-
1047 PM CDT Tue Jul 12 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT THIS
EVENING FOR SOUTHEASTERN TERRELL COUNTY...
At 1047 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Southeastern Terrell County and US Highway
90 between mile markers 331 and 341.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 2989 10181 2990 10195 2998 10195 2998 10181
FLASH FLOOD...RADAR INDICATED
$$
Devin ChehakWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 8:38 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 12, 8:38 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 838 PM CDT Tue Jul 12 2022 ...New UPDATE... .UPDATE... Issued at 836 PM CDT Tue Jul 12 2022 The Heat advisory has expired, updates issued to remove those headlines. && .AVIATION... (00Z TAFS) Issued at 610 PM CDT Tue Jul 12 2022 High based convection INVOF FST and possibly MAF is the main concern for the 1st few hrs of this forecast. Outflow boundaries assocd with tstms may provide focus for additional development for the next few hrs and may result in BKN100 or so. As of the time of this issuance the boundary was approx 33nm from MAF and 26nm from FST. Passage of boundary is likely to turn winds from ne to e-se and gusts 25-30kts are possible. Boundary moving at 20kts so passage estimated 0015Z-0045Z, however downburst winds are possible with storms, so locally much stronger winds are possible. Overnight winds are kinda all over the place, but after 04Z winds should be less than 10kts with possible exception HOB/CNM. && .SHORT TERM... (This afternoon through Wednesday night) Issued at 159 PM CDT Tue Jul 12 2022 An upper level ridge is centered over/near the Four Corners region and extends over Southeast New Mexico and West Texas. Showers and thunderstorms will be possible this afternoon and evening from the southeast Permian Basin to the Big Bend. Temperatures are a little bit cooler today behind a cold front. However, temperatures are still expected to reach the triple digits across most of the area today. Heat Advisories are in effect today for Mitchell County, the Davis Mountains, Terrell County, and lower Brewster County. Temperatures tonight will mostly be in the 70s, and high temperatures on Wednesday will be a degree or two cooler than today. Showers and thunderstorms will be possible during the afternoon and evening hours from Southeast New Mexico south to the Big Bend. Surface winds will be out of the east to southeast which will aid in bringing in low-level moisture. Temperatures Wednesday night will again mostly be in the 70s. && .LONG TERM... (Thursday through Monday) Issued at 159 PM CDT Tue Jul 12 2022 Upper ridge will remain centered over the 4 Corners Region Thursday. A week from now the ridge is expected to be in the same location so little change in wx expected for the coming week. life under the ridge... summer temps stay hot as 100s continue Thursday through the weekend. As of yesterday MAF has hit 100 degree 24 times this year and on the way to what should be another one today. Next week may have a few days where highs stay in the 90s. Lows mainly in the 70s. Rain chances not looking good for the coming week. Could see a few storms Thursday over the Lower Trans Pecos and SE Permian Basin. Other than that could see a few storms over the Davis Mtns on Tuesday. Rest of the forecast looks dry. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 76 100 78 102 / 10 10 10 10 Carlsbad 73 98 74 101 / 0 20 20 10 Dryden 78 101 78 102 / 20 10 20 20 Fort Stockton 76 98 76 100 / 20 20 20 10 Guadalupe Pass 70 90 72 93 / 0 20 20 10 Hobbs 70 97 73 98 / 0 20 10 10 Marfa 64 89 62 92 / 10 40 20 10 Midland Intl Airport 75 99 77 101 / 10 10 20 10 Odessa 76 100 78 100 / 10 10 20 10 Wink 76 101 76 102 / 10 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. &&
Hazardous weather outlook, Jul 12, 8:36 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 836 PM CDT Tue Jul 12 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-140145- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 836 PM CDT Tue Jul 12 2022 /736 PM MDT Tue Jul 12 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Tonight. A slight chance of thunderstorms are possible this afternoon and evening over the the Southern Permian Basin, lower Trans Pecos and Big Bend. Any storm that does develop may be accompanied by frequent lightning, gusty wind and brief heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance thunderstorms over the Davis Mountains and adjacent plains. Brief heavy rain will be the main concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 12, 6:19 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
619 PM CDT Tue Jul 12 2022
TXZ069-070-130000-
Reagan TX-Upton TX-
619 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of west central Reagan
and northeastern Upton Counties through 700 PM CDT...
At 619 PM CDT, Doppler radar was tracking a strong thunderstorm 21
miles north of Rankin, moving west at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Reagan
and northeastern Upton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3145 10176 3154 10217 3165 10211 3165 10203
3153 10173
TIME...MOT...LOC 2319Z 108DEG 22KT 3151 10182
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
91The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:20 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Jul 12, 9:57 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Jul 12, 10:32 PM CDT | Special Weather Statement | MAF | Terrell | 43 min |
| Jul 13, 3:13 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jul 13, 5:16 PM CDT | Special Weather Statement | MAF | Midland | 44 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.